Alert archive / Massachusetts / Special Weather Statements in 2021

Special Weather Statement, NWS Boston/Norton, MA

July 17, 2021Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jul 17, 2021, 2:53 PM EDT for Hampshire County, Massachusetts. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 2:53 PM EDT (18:53 UTC)
Expired
Jul 17, 2021, 3:45 PM EDT
In force
52 min
Issued by
NWS Boston/Norton, MA

County Hampshire County, MA

The radar

The Albany radar (KENX), 95 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

948 
WWUS81 KBOX 171853
SPSBOX

Special Weather Statement
National Weather Service Boston/Norton MA
253 PM EDT Sat Jul 17 2021
 
MAZ002-003-008>010-171945-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Franklin MA-Eastern Hampshire MA-
253 PM EDT Sat Jul 17 2021

...STRONG THUNDERSTORM OVER WESTERN HAMPSHIRE COUNTY...

At 252 PM EDT, Doppler radar was tracking a strong thunderstorm over
Middlefield, or 15 miles southeast of Pittsfield, moving northeast at
15 mph.

Penny size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Northampton, Deerfield, Hadley, Hatfield, Williamsburg, Huntington,
Buckland, Conway, Ashfield, Westhampton, Whately, Chester,
Chesterfield, Worthington, Goshen, Cummington, Plainfield and
Middlefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
western Massachusetts.

LAT...LON 4239 7303 4238 7301 4242 7300 4260 7273
      4236 7256 4231 7300 4231 7303 4236 7307
TIME...MOT...LOC 1852Z 242DEG 15KT 4236 7299 

$$

BL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:08 PM EDT, 45 minutes earlier.

Area forecast discussion, Jul 17, 2:08 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
208 PM EDT Sat Jul 17 2021

.SYNOPSIS...
A front will remain over southern New England this weekend and
will be the focus for showers and thunderstorms. Our weather
will remain unsettled into next week, with temperatures
averaging near normal and scattered showers and thunderstorms at
times.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
155 PM update...

Surface front aligned along the CT/MA/RI border with mid/upper
80s temps and low/mid 70s dewpoints to the south. This
contributing to MLCAPES 1000-2000 J/kg across CT/RI and SE MA
where sct showers/t-storms are developing. Effective shear
around 30 kt which is sufficient for some organization and
a few stronger to severe storms. Focus through the afternoon
will be along and south of the Mass Pike, especially in N CT
and adjacent areas of MA where additional storms will develop
through the afternoon. Damaging wind the main severe threat with
low risk for an isold tornado along the warm front.

Heavy rainfall will also be a risk through this evening with
near 2 inch PWATs and deep warm cloud depths with long skinny
CAPE. Localized flash flooding possible with greatest risk
across central and W MA and northern CT.

Previous discussion...

* Potential for flash flooding across much of CT and
  western/central MA

Surface front aligned along the south coast this morning with
light N/NE winds to the north of the boundary but dewpoints
still lower 70s just to the north across RI and SE MA. The
front is expected to lift north as a warm front but will likely
stall near or a bit south of the Mass Pike and become a focus
for additional showers and t-storms later this afternoon.

The main threat with these storms will be heavy rainfall given
good instability, high PWATs increasing to near 2 inches and
deep warm cloud depths 10-13k ft supportive of warm rain
processes. Potential for 2"+/hour rainfall rates with some
storms. CAMs are highlighting area near the Mass Pike in
central and western MA to northern CT and northern RI near the
surface boundary for later this afternoon, with additional
heavy rainfall expected tonight. Flash flood watches continue. 1
to 2 inches of rain is expected in the watch area through
tonight with CAMs suggesting localized 4"+ rainfall amounts
possible.

Severe weather is also a concern given rather rather unstable
environment that develops this afternoon with MLCAPES 1500-2000
J/kg near and south of the boundary. Best shear will be north
of the region but 25-30 kt of 0-6km shear is expected which is
enough for some updraft organization and multicellular clusters
with damaging wind the main threat. However, there is a low
prob for an isold tornado with any storms that can anchor to the
warm front which is a source for surface vorticity and enhanced
low level shear. Greatest severe risk will be in the same locations
for heavy rainfall, along and south of the Pike from central/W
MA to northern CT.

Temps should reach mid 80s to perhaps upper 80s south of the
front across portions of CT/RI and SE MA, cooling to the 70s
across NE MA with NE flow. Areas of fog will persist over the
Islands.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Upper trough rotates east from Great Lakes tonight which should
bring another round of showers/embedded storms to much of SNE.
Severe potential will be limited by loss of daytime heating as
storms become elevated, but certainly have potential for heavy
rainfall given broad southerly flow with tropical airmass still
in place. Current thinking is even if heavy rainfall shifts
farther east into RI and eastern MA, rainfall rates/totals will
not be high enough to cause flash flooding so we did not expand
Flash Flood Watch into these locations.

Lingering showers expected Sunday as upper trough remains to our
west and cold front approaches from New York State.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...

Highlights...

* Pattern looks unsettled till middle of next week.
* Potential for drier pattern by later in the work week.
* No big heat in the horizon.

The NBM guidance looks reasonable so no significant changes to the
extended forecast. Widespread showers and thunderstorms look likely
on Monday as a surface low associated with a slow-moving cold front
is forecast to be in our vicinity. For Tuesday, thunderstorm
coverage becomes more scattered and more confined to the interior
before increasing again on Wednesday as we await the arrival of a
stronger cold front which will serve as a 'kicker'. So for the first
half of the work week, expect continued unsettled weather pattern
with muggy conditions and even oppressive humidity.

For those of you tired of the unsettled pattern, there are
indications that we see a drier and cooler (slightly below normal to
near normal temps) towards the latter half of the work week. An
upper level trough will become increasingly anchored over our area.
Although this means that there could be diurnal showers and isolated
thunderstorms with a cold pool aloft, it seems that surface high
pressure will also be taking hold. In fact, both the CPC 6-10 and 8-
14 day outlook advertise good confidence of below normal
temperatures and below normal precipitation for Southern New
England. Height fields and temperature aloft (850mb and above) are
around 1 standard deviation below normal according to NAEFS
Situational Awareness Table. Both the GFS and EC show -15 to -16C H5
cold pool (10th percentile according to ALY SPC sounding
climatology) moving overhead, although there is some difference in
timing. While day-to-day synoptic and mesoscale details remain to be
ironed out (think northeasterly flow for areas along the Eastern MA
coast), the odds are we may get a taste of early fall towards later
next week, along with lower dew points to boot.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Through tonight...Moderate confidence.

VFR this afternoon with localized lower cigs/vsbys in any
t-storms. Increasing coverage of showers and sct t-storms later
this afternoon into tonight. A few storms with strong wind
gusts possible. Otherwise, stratus and fog over the islands
will expand northward across SNE through tonight with conditions
lowering to IFR/LIFR.

Sunday...Moderate confidence.

IFR/LIFR in the morning improving to MVFR with areas of VFR in
the afternoon. Scattered showers and t-storms.

KBOS TAF...Moderate confidence in TAF.

KBDL TAF...Moderate confidence in TAF.

Outlook /Sunday Night through Wednesday/...

Sunday Night: MVFR/IFR conditions possible. Chance SHRA. Patchy
FG.

Monday: Mainly VFR, with local IFR possible. Chance SHRA.
Patchy BR.

Monday Night: VFR. Slight chance SHRA.

Tuesday: VFR. Slight chance SHRA, isolated TSRA.

Tuesday Night: VFR. Slight chance SHRA.

Wednesday: VFR. Chance SHRA, slight chance TSRA.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

High confidence through Sunday.

Stalled front over region will result in light winds and calm
seas. Areas of dense fog will mainly impact south coastal
waters, especially early this morning and again tonight. Showers
and thunderstorms are expected later this afternoon and
especially tonight, and should be more numerous on E MA waters
north of Cape Cod.

/Outlook /Sunday Night through Wednesday/...

Sunday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers. Patchy fog. Local visibility 1 nm
or less.

Monday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers. Patchy fog.

Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Tuesday through Tuesday Night: Winds less than 25 kt. Slight
chance of rain showers.

Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, isolated thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch through late tonight for CTZ002>004.
MA...Flash Flood Watch through late tonight for MAZ002>004-008>012.
RI...None.
MARINE...None.

&&

SYNOPSIS...Belk/JWD
NEAR TERM...KJC
SHORT TERM...JWD
LONG TERM...Chai
AVIATION...KJC/Chai
MARINE...Chai/JWD
Hazardous weather outlook, Jul 17, 4:33 AM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
433 AM EDT Sat Jul 17 2021

MAZ005>007-013>024-026-RIZ001>008-180845-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
433 AM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, and Rhode
Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ002>004-MAZ002>004-008>012-180845-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-
433 AM EDT Sat Jul 17 2021

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts and western Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-180845-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
433 AM EDT Sat Jul 17 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 17, 1:59 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
159 PM EDT Sat Jul 17 2021

CTZ004-RIZ001-003-171845-
Windham CT-Northwest Providence RI-Western Kent RI-
159 PM EDT Sat Jul 17 2021

...STRONG THUNDERSTORM OVER SOUTHEASTERN WINDHAM COUNTY...

At 159 PM EDT, Doppler radar was tracking a strong thunderstorm over
Plainfield, moving east at 15 mph.

Penny size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Coventry, Plainfield, Killingly, Scituate, Glocester, Brooklyn, West
Greenwich, Canterbury, Foster and Sterling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4167 7201 4175 7202 4189 7164 4163 7157
TIME...MOT...LOC 1758Z 258DEG 12KT 4172 7193

BL
Special weather statement, Jul 17, 2:14 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
214 PM EDT Sat Jul 17 2021

MAZ017-020-RIZ002-004-005-171900-
Southern Bristol MA-Northern Bristol MA-Bristol RI-Eastern Kent RI-
Southeast Providence RI-
214 PM EDT Sat Jul 17 2021

...STRONG THUNDERSTORM...

At 213 PM EDT, Doppler radar was tracking a strong thunderstorm over
Warwick, moving northeast at 5 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Providence, Fall River, Warwick, Cranston, Pawtucket, East
Providence, Bristol, Somerset, Barrington, Swansea, Seekonk, Rehoboth
and Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4169 7144 4175 7149 4189 7131 4170 7114
      4170 7117 4172 7116 4171 7119 4172 7120
      4171 7121 4173 7122 4170 7124 4173 7126
      4170 7125 4170 7129 4175 7136 4179 7137
      4176 7139 4173 7138 4172 7136 4169 7137
TIME...MOT...LOC 1813Z 235DEG 5KT 4173 7142

BL
Special weather statement, Jul 17, 2:37 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
237 PM EDT Sat Jul 17 2021

MAZ002-003-010-171915-
Western Franklin MA-Eastern Franklin MA-Eastern Hampshire MA-
237 PM EDT Sat Jul 17 2021

...STRONG THUNDERSTORM AFFECTING FRANKLIN COUNTY...

At 237 PM EDT, Doppler radar was tracking a strong thunderstorm near
Conway, or 7 miles southwest of Greenfield, moving east at 15 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Amherst, Greenfield, Orange, Deerfield, Montague, Sunderland,
Northfield, Buckland, Conway, Shelburne, Leverett, Erving,
Shutesbury, Ashfield, Colrain, Gill, Whately, Pelham, Charlemont and
New Salem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4248 7281 4264 7280 4267 7232 4240 7235
TIME...MOT...LOC 1837Z 273DEG 15KT 4255 7272

Chai
Special weather statement, Jul 17, 2:45 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
245 PM EDT Sat Jul 17 2021

MAZ018-019-021-022-171930-
Eastern Plymouth MA-Southern Plymouth MA-Western Plymouth MA-
Barnstable MA-
245 PM EDT Sat Jul 17 2021

...STRONG THUNDERSTORM...

At 244 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carver, or near Plymouth, moving east at 5 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Plymouth, Wareham, Sandwich, Bourne and Carver.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4180 7076 4187 7075 4194 7057 4192 7054
      4191 7055 4189 7053 4184 7053 4183 7054
      4181 7053 4176 7047 4175 7045
TIME...MOT...LOC 1844Z 267DEG 6KT 4184 7069

BL
Special weather statement, Jul 17, 2:46 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
246 PM EDT Sat Jul 17 2021

MAZ013-017-RIZ001-002-171930-
Western Norfolk MA-Northern Bristol MA-Northwest Providence RI-
Southeast Providence RI-
246 PM EDT Sat Jul 17 2021

...STRONG THUNDERSTORM WITH TORRENTIAL RAINFALL AFFECTING NORTHERN
RHODE ISLAND AND WESTERN BRISTOL COUNTY...

At 244 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lincoln, or near Cumberland. This storm was nearly stationary.

Pea size hail and winds in excess of 40 mph will accompany this
storm. Torrential rainfall may also produce urban and poor drainage
flooding.

Locations impacted include...
Pawtucket, Cumberland, North Providence, North Attleborough,
Attleboro, Mansfield, Smithfield, Lincoln, Central Falls, Foxborough,
Seekonk, North Smithfield, Rehoboth and Plainville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4186 7135 4186 7138 4187 7142 4188 7154
      4196 7154 4203 7126 4184 7127
TIME...MOT...LOC 1844Z 261DEG 4KT 4192 7146

Chai
Special weather statement, Jul 17, 2:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
253 PM EDT Sat Jul 17 2021

MAZ002-003-008>010-171945-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Eastern Franklin MA-Eastern Hampshire MA-
253 PM EDT Sat Jul 17 2021

...STRONG THUNDERSTORM OVER WESTERN HAMPSHIRE COUNTY...

At 252 PM EDT, Doppler radar was tracking a strong thunderstorm over
Middlefield, or 15 miles southeast of Pittsfield, moving northeast at
15 mph.

Penny size hail and winds in excess of 40 mph will accompany this
storm.

Locations impacted include...
Northampton, Deerfield, Hadley, Hatfield, Williamsburg, Huntington,
Buckland, Conway, Ashfield, Westhampton, Whately, Chester,
Chesterfield, Worthington, Goshen, Cummington, Plainfield and
Middlefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
western Massachusetts.

LAT...LON 4239 7303 4238 7301 4242 7300 4260 7273
      4236 7256 4231 7300 4231 7303 4236 7307
TIME...MOT...LOC 1852Z 242DEG 15KT 4236 7299

BL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:37 PM EDTSpecial Weather StatementBOXFranklin38 min
Jul 17, 2:45 PM EDTSpecial Weather StatementBOXPlymouth45 min
Jul 17, 2:53 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk52 min
Jul 17, 3:36 PM EDTAreal Flood WarningBOXBristol114 min
Jul 17, 4:05 PM EDTSevere Thunderstorm WarningBOXWorcester34 min
Jul 17, 4:15 PM EDTSevere Thunderstorm WarningBOXHampden, Worcester60 min
Jul 17, 4:34 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester36 min
Jul 17, 4:38 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire67 min
Jul 17, 4:48 PM EDTFlash Flood WarningBOXWorcester3 hr
Jul 17, 4:58 PM EDTFlash Flood WarningBOXHampden2 hr
Jul 17, 5:10 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester65 min
Jul 17, 5:34 PM EDTSpecial Weather StatementBOXHampshire41 min
Jul 17, 5:35 PM EDTFlash Flood WarningBOXHampden, Hampshire3 hr
Jul 17, 6:04 PM EDTFlash Flood WarningBOXHampden, Hampshire3 hr
Jul 17, 6:05 PM EDTSevere Thunderstorm WarningBOXBristol26 min
Jul 17, 7:49 PM EDTAreal Flood WarningBOXHampden, Worcester116 min
Jul 17, 2:14 PM EDTSpecial Weather StatementBOXBristol46 min
Jul 17, 2:39 PM EDTAreal Flood WarningBOXKent, Providence111 min
Jul 17, 2:46 PM EDTSpecial Weather StatementBOXProvidence44 min
Jul 17, 3:26 PM EDTSevere Thunderstorm WarningBOXProvidence64 min
Jul 17, 4:06 PM EDTFlash Flood WarningBOXKent, Providence4 hr
Jul 17, 4:29 PM EDTSevere Thunderstorm WarningBOXKent, Providence61 min
Jul 17, 5:30 PM EDTFlash Flood WarningBOXProvidence3 hr
Jul 17, 5:49 PM EDTSpecial Weather StatementBOXBristol41 min
Jul 17, 1:59 PM EDTSpecial Weather StatementBOX46 min
Jul 17, 3:47 PM EDTAreal Flood WarningBOXNortheastern Connecticut Planning Region118 min
Jul 17, 4:14 PM EDTFlash Flood WarningBOXNortheastern Connecticut Planning Region5 hr
Jul 17, 4:18 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region57 min
Jul 17, 4:20 PM EDTSpecial Weather StatementBOX40 min
Jul 17, 5:21 PM EDTFlash Flood WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region5 hr

Nearby

Special Weather Statements in Massachusetts, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.